Alert archive / Washington / Flash Flood Warnings in 2023
Flash Flood Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jun 26, 2023, 1:01 PM PDT for Okanogan County, Washington. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2023, 1:01 PM PDT (20:01 UTC)
- Expired
- Jun 26, 2023, 3:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Okanogan County, WA
The radar
The Seattle radar (KATX), 181 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.0 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2028 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WGUS56 KOTX 262001
FFWOTX
WAC047-262215-
/O.NEW.KOTX.FF.W.0012.230626T2001Z-230626T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
101 PM PDT Mon Jun 26 2023
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
The Cub Creek Burn Scar in...
North Central Okanogan County in north central Washington...
* Until 315 PM PDT.
* At 101 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain over the Cub Creek Burn Scar. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding caused by
thunderstorms in and around the Cub Creek Burn Scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Cub Creek Burn Scar.
* Some locations that will experience flash flooding include...
Falls Creek Campground, Chewuch Campground, Flat Campground, Camp
Four Campground, Nice Campground, Memorial Campground, Ruffed
Grouse Campground, Honeymoon Campground and Andrews Creek
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The affected areas are in and below the Cub Creek burn scar north of
Winthrop, including West Chewuch Road. Some drainage basins impacted
include Chewuch River, Falls Creek, LeRoy Creek, Junior Creek, Butte
Creek, Boulder Creek and Cub Creek. Moderate to high intensity
rainfall on the burned area may cause flash flooding, mud slides and
rock slides. Campers, hikers and motorists in and below the Cub
Creek burned area should take immediate precautions to protect life
and property.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4881 12010 4871 11998 4852 12001 4852 12025
4868 12035 4877 12032
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Butler1 follow-up statement
100
WGUS76 KOTX 262205
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
305 PM PDT Mon Jun 26 2023
WAC047-262215-
/O.EXP.KOTX.FF.W.0012.000000T0000Z-230626T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okanogan WA-
305 PM PDT Mon Jun 26 2023
...FLASH FLOOD WARNING FOR THE CUB CREEK BURN SCAR WILL EXPIRE AT
315 PM PDT THIS AFTERNOON FOR NORTH CENTRAL OKANOGAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 900 PM PDT for a portion of
North Central Washington.
LAT...LON 4881 12010 4871 11998 4852 12001 4852 12025
4868 12035 4877 12032
$$
JCLEVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:07 PM PDT, 54 minutes earlier.
Area forecast discussion, Jun 26, 12:07 PM PDT, 54 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1207 PM PDT Mon Jun 26 2023
.SYNOPSIS...
Today, tomorrow, and Wednesday will feature high temperatures in
the 80s with chances for afternoon and evening thunderstorms.
Warmer and drier weather will arrive Thursday and persist into the
weekend. Lowland communities in north Idaho and eastern Washington
will climb into the 90s by Saturday. Dry and hot weather will
likely persist into the July Fourth holiday.
&&
.DISCUSSION...
Today through Wednesday: Our weather pattern for early in the
work week will be similar to what we experienced over the weekend.
Afternoon high temperatures will be mainly in the 80s Monday,
Tuesday, and Wednesday, and there will be scattered showers and
thunderstorms each afternoon and evening. With an Omega Block over
western North America, the Pacific Northwest will remain stuck in
between the southern branch of the Polar Jet diving into southern
California and the northern branch in northern B.C. and Alberta.
Ensembles are suggesting a gradual increase in deep atmospheric
moisture today, tomorrow, and Wednesday. HREF and ECMWF ensembles
agree that precipitable water values will exceed 0.80 inches this
afternoon and creep to near an inch by Tuesday and Wednesday under
a weak and elongated upper level trough anchored over Washington
and Oregon.
We have issued another Flash Flood Watch for the north Washington
Cascades for this afternoon and evening. Our high risk burn scars
of Chelan and western Okanogan counties share Flash Flood Guidance
(FFG) of 0.30 inches of rain in 30 minutes or a half inch in an
hour. With easterly 700-500mb wind flowing into the north
Cascades, increasing precipitable water values, surface based CAPE
values up to 1000 J/Kg, and weak storm steering flow, the
environment will favor slow moving thunderstorms capable of
exceeding FFG.
As precipitable water values increase today through Wednesday,
showers and thunderstorms will become tied to the mountainous
terrain less. Of course the lift provided by the mountainous
terrain will lead to the highest probabilities over the mountains
the next few days, but the lowlands of the Columbia Basin will
also have a shot of storms as surface dewpoints increase well
into the 40s and 50s today, tomorrow and Wednesday. Our forecast
calls for a 20 to 30 percent chance of showers and thunderstorms
this afternoon in the Columbia Basin and similar probabilities
will spread into the Palouse and Spokane area Tuesday and
Wednesday. /GKoch
Thursday through Sunday:
Shower chances of 20-30% or less will continue into Thursday
afternoon across far NE WA and N ID with the potential for isolated
embedded thunderstorms as well. A generally zonal westerly flow will
then be in place for Friday and the weekend. Other than some locally
breezy conditions, the main impacts for this portion of the extended
forecast will be heat related. Daytime temperatures are anticipated
to run about 10 degrees above normal, with highs around 90 near
Spokane, low 90s for Wenatchee, and in the mid-to-upper 90s around
Lewiston. /KD
&&
.AVIATION...
18Z TAFs: Showers and thunderstorms between 18-03z will be the
most concentrated over the north Washington Cascasdes around Omak,
Winthrop, and Chelan (30%). Airports along the Washington- Idaho
border will be less favored with Spokane, Coeur d'Alene, Pullman,
and Lewiston having less than a 20 percent chance of showers and
thunderstorms this afternoon. Pullman and Lewiston have a 30%
chance of showers and thunderstorms after 12Z Tuesday. /Butler
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 84 58 84 59 84 59 / 10 10 20 20 20 10
Coeur d'Alene 84 58 83 59 82 59 / 10 10 20 30 30 20
Pullman 81 56 78 55 78 54 / 10 20 30 30 30 10
Lewiston 89 64 86 64 87 63 / 20 20 40 30 40 10
Colville 84 53 86 55 85 55 / 20 20 30 30 40 20
Sandpoint 82 55 82 57 81 57 / 10 10 40 40 50 30
Kellogg 79 58 77 59 77 59 / 20 20 50 40 60 20
Moses Lake 90 59 89 60 90 61 / 20 20 10 20 10 10
Wenatchee 87 64 88 65 89 65 / 30 20 20 10 10 10
Omak 89 59 91 61 91 61 / 30 20 20 10 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flood Watch from 1 PM PDT this afternoon through this evening
for Central Chelan County-Okanogan Valley-Wenatchee Area-
Western Chelan County-Western Okanogan County.
&&In the hours before
Special weather statement, Jun 26, 12:20 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Spokane WA
1220 PM PDT Mon Jun 26 2023
IDZ004-262000-
Central Panhandle Mountains ID-
1220 PM PDT Mon Jun 26 2023
...A strong thunderstorm will impact portions of northeastern Latah
County through 100 PM PDT...
At 1219 PM PDT, Doppler radar was tracking a strong thunderstorm near
Bovill, or 27 miles south of St. Maries, moving northwest at 10 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of northeastern Latah
County, including Highway 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4685 11634 4692 11656 4701 11647 4692 11633
4687 11633
TIME...MOT...LOC 1919Z 121DEG 12KT 4693 11641
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
JWThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:17 AM PDT | Flood Watch | OTX | Chelan, Okanogan | 20 hr |
| Jun 26, 1:35 PM PDT | Areal Flood Advisory | OTX | Adams | 2 hr |
| Jun 26, 2:02 PM PDT | Areal Flood Advisory | OTX | Ferry | 110 min |
| Jun 26, 2:38 PM PDT | Special Weather Statement | OTX | Adams | 37 min |
Nearby
Flash Flood Warnings in Washington, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.